Results 1 to 6 of 6

Thread: Severe skin rash with morphine pump??

  1. #1

    Severe skin rash with morphine pump??

    Has anyone ever had or is having severe skin rash problems associated with or attributed to their pumps? I have a working diagnosis called bullous pemphigoid that Dermatologists have placed blame on the pump. Has anyone encountered this??

  2. #2
    Sorry mate but I don't have an answer to your question but if you don't mind me asking..... How much does the morphine pump hold and how much can you give yourself in one go?
    Is the Morphine a clear liquid and is it connected introveinously?

    Sorry for all the Q's but I'm very interested.
    C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

  3. #3

    Talking

    Hi
    Sorry for the delay in answering--it's the holidays you know.

    Anyway, there are different sizes of pumps-the one I have is the size of a hockey puck, and it's set at a controlled release of 8.25 mg over a continous 24 hr. period. So if you google morphine pumps you'll find all the answers to your questions-even the ones you did not ask me.
    Gerald3t

  4. #4

    Smile skin rash?

    hello there...i know this is a post from last month. but i could slightly relate to the irritation from the morphine pump. i had a 7-level thoracic fusion after a very bad car accident. i was on the morphine pump for several days post-op, which was terrible at managing my pain. i didn't break out in a rash, but i was constantly itching all over. they actually gave me benadryl several times in the hospital because it was bothersome. upon discharge, i was put on percocet, which also has similar side effects, as far as the itching goes. but still...for me, no rash. i wear a back brace all day and get to take it off to sleep. as soon as i take it off, i am scratching like crazy!!!! i have backed my percocet down to 7.5mg 3 times a day.

    i think many narcotics have similar side effects (itching) but i don't know what it is that makes us feel the irritation that we do.

    hope all is well and good luck.
    rebecca

  5. #5
    Don't know about your particular type of rash, I've never heard of it, but it is fairly common to experience hives or itchy rashes in response to morphine and other narcotics, more so morphine than other narcotics. Sometimes if you stick with it, the rash will abate after a week or so. I'm not sure how long you have had the morphine pump. Meanwhile, something like benadryl can help with the symptoms but check with your physician first. You may need to try a different medication. For example, dilaudid tends to be better tolerated (in most).

  6. #6
    Are you talking about intrathecal pump? I've had one for years with various mixes of narcotics and baclofen but never had a rash. Getting the drug in intrathecally I think eliminates some of the itchiness and other side effects. I was never very itchy with Dilaudid in their, nor did I break out in any rashes.
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

Similar Threads

  1. morphine added to pump
    By DEAN57 in forum Pain
    Replies: 2
    Last Post: 06-03-2006, 09:24 AM
  2. morphine pump busted friend in coma
    By maryonwheels46 in forum Care
    Replies: 4
    Last Post: 01-22-2006, 05:27 PM
  3. Skin, Natural-Antibiotics Studied
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 10-09-2002, 02:39 PM
  4. Replies: 1
    Last Post: 08-12-2002, 07:03 PM
  5. Replies: 0
    Last Post: 08-12-2002, 03:22 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •